MAUDE Adverse Event Report: BIOMÉRIEUX, INC VITEK® 2 GN TEST KIT; GN TEST KIT VTK2 20CARDS

BIOMÉRIEUX, INC VITEK® 2 GN TEST KIT; GN TEST KIT VTK2 20CARDS
Catalog Number 21341
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
An internal complaint was initiated following a scientific publication entitled, "analysis on brucellosis epidemiological characteristics in hainan province" by wang xm, et al.The publication noted one (1)misidentification of brucella melitensis and four (4) misidentifications of brucella suis as ochrobactrum anthropi in association with the vitek® 2 gn id test kit, using software version (b)(4).The publication does not reference the lot number(s) of vitek 2 gn id test kit used.Traditional biotyping methods identified eleven (11) strains as brucella melitensis biovar 3, and five (5) strains as brucella suis biovar 3.There is no indication from the publication that the discrepant result led to any adverse event related to any patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An investigation was initiated in response to an internal complaint following a scientific publication entitled, "analysis on brucellosis epidemiological characteristics in hainan province" by wang xm, et al.The publication noted one (1) misidentification of brucella melitensis and four (4) misidentifications of brucella suis as ochrobactrum anthropi in association with the vitek® 2 gn id test kit, using software version 7.01.The publication does not reference the lot number(s) of vitek 2 gn id test kit used.Isolates, lab reports, and troubleshooting details were not able to be obtained from the authors of the publication.Without strain submittal the reported misidentification cannot be confirmed and a potential cause for the claimed misidentification cannot be established.Vitek® 2 software version 9.02 addresses the issue of misidentification of brucella species as ochrobactrum anthropi by adding a note that states, "possibility of brucella species." the lot numbers of the implicated gn cards are not available, so complaint searches and qc performance review of the lots cannot be performed.Global customer service (gcs) queried trackwise (tw) for misidentification of brucella species from 12aug2018 to 13sep2019, returning only one complaint and associated with this investigation.No capas or ncmrs were opened for this performance issue during the same time frame.Gcs review of the most recent quarterly trend report, q1 2019, did not identify this complaint as a systemic quality issue.
 
Additional Manufacturer Narrative
In alignment with the most recent fda guidance, "medical device reporting for manufacturers, issued november 8, 2016", biomérieux is submitting this notification to fda to inform the agency of the decision to cease reporting specific vitek® 2 malfunction events after two years of no occurrences associated with death or serious injury.For the specific combinations of product and malfunction type, customer complaints were reviewed over a two year period starting from the date of awareness of the most recent event that was classified as a serious injury or death.For the following malfunction types, this review identified no additional occurrences of being associated with death or serious injury for two years.Product code: lqm.Reference: (b)(4).Malfunction: misidentification of brucella suis.Final mdr submitted: 1950204-2019-00239 we wish to inform you that with the completion of our mdr data analysis, we have updated our mdr criteria for vitek 2 product code lqm, and will no longer report these malfunction events because they have not caused or contributed to a death or serious injury in the past two years.Moving forward, if biomérieux becomes aware of a death or serious injury event for the malfunctions referenced above, we will report that event to the fda per the fda mdr guidance, and will update our mdr criteria to require reporting the specific associated malfunction as required by this guidance.

Brand Name
VITEK® 2 GN TEST KIT
Common Device Name
GN TEST KIT VTK2 20CARDS
Manufacturer (Section D)
BIOMÉRIEUX, INC
595 anglum road
hazelwood MO 63042
Manufacturer (Section G)
BIOMERIEUX, INC
595 anglum road
hazelwood MO 63042
Manufacturer Contact
matthew locus
595 anglum road
hazelwood, MO 63042
MDR Report Key8838773
Report Number1950204-2019-00239
Device Sequence Number2586818
Product Code LQM
UDI-Device Identifier03573026131913
UDI-Public03573026131913
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21341
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2019
Supplement Date Received by Manufacturer09/17/2019
01/06/2022
Initial Report FDA Received Date07/29/2019
Supplement Report FDA Received Date10/10/2019
01/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown